Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 843, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 17, 2017, 4:00 PM CDT for Jefferson County, Love County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2017, 4:00 PM CDT (21:00 UTC)
- Expired
- Sep 17, 2017, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jefferson County, OK, Love County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 2:47 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 17, 2:47 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Norman OK 247 PM CDT Sun Sep 17 2017 .DISCUSSION... Scattered to numerous showers and thunderstorms have formed north of a cold front that extends from near Prague to just south of Norman to near Wichita Falls. This front is moving slowly southward and was expected to become fairly diffuse this afternoon but with extensive convection to its north and differential heating and modest cold pool development, this boundary has maintained. The most intense convection is occurring from near Chandler south-southwest to near Lake Thunderbird as of this writing. This is where instability is highest. 30-35 knots deep layer shear may support some storm organization and MUCAPE around 1,500-2,000 J/kg may support marginally severe storms, although there are a couple limiting factors 1.) lack of dry mid-level air/entrainment, 2.) much of the convection is post-frontal and the boundary layer isn't particularly well mixed. If a storm occurs near the front and where deep mixing has occurred, it would have a better chance at producing brief strong/severe gusts. Large hail threat should be tempered by storm mode (numerous convection / multi-cells). If a sustained mesocyclone can develop, large hail would be a threat. There is a conditional chance of more thunderstorms later tonight moving in from the Texas Panhandle. Weakening instability should preclude a threat of severe weather overnight. Some of these storms, if they do occur, could linger into early tomorrow. The surface boundary will diminish tomorrow and low level flow should become uniform south-southwesterly tomorrow. Diurnal destabilization and a weak perturbation in zonal flow aloft may be enough for at least isolated convection mainly across northern Oklahoma. Another weak shortwave trough may result in isolated convection late Tuesday across portions of the area. More substantial rain chances may develop late in the week and especially over the weekend as mean western troughing moves toward our region. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 71 91 72 / 60 50 20 10 Hobart OK 86 69 92 72 / 70 50 10 10 Wichita Falls TX 94 73 93 73 / 20 20 10 10 Gage OK 74 64 92 69 / 40 50 20 20 Ponca City OK 82 69 89 70 / 60 40 40 20 Durant OK 91 70 91 72 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/12
Hazardous weather outlook, Sep 17, 11:53 AM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1153 AM CDT Sun Sep 17 2017 OKZ004>048-050>052-TXZ083>090-181700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1153 AM CDT Sun Sep 17 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to scattered thunderstorms will occur this afternoon across portions of central, western and northern Oklahoma and possible portions of western north Texas. Storm intensity may increase later this afternoon as instability increases. Although the threat of severe thunderstorms is low, a few storms could produce brief strong to possibly severe wind gusts up to 60 mph and possibly hail up to quarter size late this afternoon. Later this evening and tonight, thunderstorms over the Texas Panhandle could consolidate into a cluster of storms and move into western Oklahoma. Thunderstorm intensity should decrease overnight as storms continue eastward. Strong wind gusts are possible, but severe thunderstorms are unlikely. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Remnant thunderstorms will be possible Monday morning across portions of central and eastern Oklahoma. Additional thunderstorms may develop Monday afternoon across northern Oklahoma, where there is Marginal Risk for strong to severe thunderstorms. Hail and gusty winds are the primary hazards. A low chance of thunderstorms will return on Thursday with increasing chances of thunderstorms toward the upcoming weekend. Locally heavy rainfall will be possible, especially by Saturday. .Fire Weather... Elevated fire weather conditions will be possible across portions of Oklahoma and north Texas from Tuesday through Friday of this week due to hot temperatures, breezy conditions, and low relative humidity. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 17, 2:04 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
204 PM CDT SUN SEP 17 2017
OKZ008-013-171945-
Kay OK-Noble OK-
204 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR Kay and northern Noble Counties
Until 245 PM CDT...
AT 202 PM CDT, a strong thunderstorm was located near Red Rock,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of peas...
Wind gusts to 40 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Newkirk, Kaw City, Red Rock, Marland,
Kildare, Chilocco, Kaw Lake, Hardy, Sooner Lake, Ceres and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3678 9675 3677 9682 3674 9683 3675 9689
3668 9693 3669 9705 3666 9706 3660 9704
3659 9706 3659 9704 3660 9691 3656 9689
3656 9690 3651 9703 3646 9703 3632 9726
3647 9740 3700 9724 3700 9675
TIME...MOT...LOC 1902Z 233DEG 34KT 3646 9722
03Special weather statement, Sep 17, 2:08 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT SUN SEP 17 2017
OKZ026-029-030-172000-
Pottawatomie OK-Cleveland OK-Lincoln OK-
208 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pottawatomie...
eastern Cleveland and south central Lincoln Counties Until 300 PM
CDT...
AT 207 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Meeker to near Pink to near Slaughterville, moving
northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Eastern Norman, Shawnee, Tecumseh, Noble, Slaughterville, McLoud,
Lexington, Pink, Meeker, Earlsboro, Tribbey, Johnson, Etowah,
Brooksville, Macomb, Stella, Dale, Lake Thunderbird, Bethel Acres and
Little Axe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3541 9676 3541 9677 3523 9678 3500 9733
3508 9735 3509 9738 3528 9729 3538 9720
3538 9714 3543 9714 3553 9705 3563 9674
TIME...MOT...LOC 1907Z 223DEG 17KT 3555 9690 3526 9713 3506 9736
03Special weather statement, Sep 17, 2:51 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
251 PM CDT SUN SEP 17 2017
OKZ030-031-172030-
Pottawatomie OK-Seminole OK-
251 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Pottawatomie and
southwestern Seminole Counties Until 330 PM CDT...
AT 250 PM CDT, a strong thunderstorm was located near Asher, moving
northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 50 MPH...
Low visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Konawa, Maud, Bowlegs, Asher and St. Louis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3497 9655 3493 9680 3495 9682 3493 9685
3493 9689 3495 9691 3502 9695 3522 9670
TIME...MOT...LOC 1950Z 242DEG 15KT 3499 9687
03Special weather statement, Sep 17, 3:03 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
303 PM CDT SUN SEP 17 2017
OKZ045-172045-
Jefferson OK-
303 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Jefferson County
Until 345 PM CDT...
AT 259 PM CDT, a strong thunderstorm was located 6 miles northwest of
Nocona, moving east at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Reduced visibility due to heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Terral, Grady, Oscar and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3388 9794 3390 9794 3412 9757 3390 9756
3390 9759 3392 9760 3395 9759 3399 9767
3398 9770 3394 9773 3393 9776 3392 9776
3392 9778 3389 9778 3390 9780 3388 9780
3388 9782 3386 9783 3385 9787
TIME...MOT...LOC 1959Z 250DEG 13KT 3384 9782
03Special weather statement, Sep 17, 3:39 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
339 PM CDT SUN SEP 17 2017
OKZ031-032-172115-
Hughes OK-Seminole OK-
339 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR Hughes and eastern Seminole
Counties Until 415 PM CDT...
AT 335 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Cromwell to 5 miles northwest of Yeager to 4 miles
east of Sasakwa, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 50 MPH...
Reduced visibility due to very heavy rainfall...
Frequent cloud to ground lightning...
Locations impacted include...
Holdenville, Wewoka, Wetumka, Dustin, Calvin, Cromwell, Lamar,
Sasakwa, Horntown, Yeager, Atwood and Spaulding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3495 9609 3495 9657
3522 9650 3543 9652 3543 9649 3546 9648
3545 9644 3529 9644 3529 9598 3515 9598
TIME...MOT...LOC 2035Z 252DEG 26KT 3539 9646 3523 9640 3496 9645
03Special weather statement, Sep 17, 3:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
354 PM CDT SUN SEP 17 2017
OKZ045-050-172130-
Love OK-Jefferson OK-
354 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Love and east
central Jefferson Counties Until 430 PM CDT...
AT 353 PM CDT, a strong thunderstorm was located 6 miles west of
Rubottom, moving northeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Leon, Rubottom, Courtney and Petersburg.
LAT...LON 3387 9745 3390 9745 3392 9749 3390 9755
3390 9759 3392 9760 3395 9759 3397 9761
3399 9765 3399 9767 3398 9770 3399 9770
3407 9751 3407 9741 3393 9727
TIME...MOT...LOC 2053Z 239DEG 13KT 3395 9757
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 10:38 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Sep 16, 11:52 PM CDT | Special Weather Statement | OUN | Custer, Dewey, Washita | 38 min |
| Sep 17, 12:51 PM CDT | Special Weather Statement | OUN | Garfield | 39 min |
| Sep 17, 1:43 PM CDT | Special Weather Statement | OUN | Cleveland | 47 min |
| Sep 17, 1:48 PM CDT | Special Weather Statement | OUN | Lincoln | 42 min |
| Sep 17, 2:04 PM CDT | Special Weather Statement | OUN | Kay, Noble | 41 min |
| Sep 17, 2:08 PM CDT | Special Weather Statement | OUN | Cleveland, Pottawatomie | 52 min |
| Sep 17, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 49 min |
| Sep 17, 2:34 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 41 min |
| Sep 17, 2:51 PM CDT | Special Weather Statement | OUN | Seminole | 39 min |
| Sep 17, 3:03 PM CDT | Special Weather Statement | OUN | Jefferson | 42 min |
| Sep 17, 3:11 PM CDT | Severe Thunderstorm Warning | OUN | Seminole | 34 min |
| Sep 17, 3:39 PM CDT | Special Weather Statement | OUN | Hughes | 36 min |
| Sep 17, 3:52 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 53 min |
| Sep 17, 3:54 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| Sep 17, 4:17 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Sep 17, 4:42 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 48 min |
| Sep 17, 5:10 PM CDT | Special Weather Statement | OUN | Pontotoc | 50 min |
| Sep 17, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| Sep 16, 7:30 PM CDT | Special Weather Statement | OUN | Hardeman | 30 min |
| Sep 17, 4:34 PM CDT | Special Weather Statement | OUN | Clay | 26 min |
| Sep 17, 4:46 PM CDT | Areal Flood Advisory | OUN | Clay | 119 min |
| Sep 17, 5:13 PM CDT | Special Weather Statement | OUN | Clay | 62 min |
| Sep 17, 5:18 PM CDT | Areal Flood Warning | OUN | Clay | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.